Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 113, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 25, 2012, 2:38 PM EDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 2:38 PM EDT (18:38 UTC)
- Expired
- Aug 25, 2012, 4:00 PM EDT
- In force
- 82 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WHUS52 KMLB 251838
SMWMLB
AMZ555-252000-
/O.NEW.KMLB.MA.W.0113.120825T1838Z-120825T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM SAINT LUCIE INLET TO JUPITER INLET OUT TO 20 NM.
* UNTIL 400 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 34 KNOTS 10 MILES
SOUTHEAST OF SEWALL'S POINT...OR ABOUT 8 MILES NORTH OF TEQUESTA...
MOVING WEST AT 20 KNOTS.
*THE THUNDERSTORM WILL CROSS THE INTRACOASTAL WATERS OF MARTIN
COUNTY NEAR HOBE SOUND. ADDITIONAL STRONG STORMS OVER THE ATLANTIC
WILL APPROACH THE MARTIN COUNTY COAST THROUGH 4 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...
SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW
ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS
CONDITIONS.
&&
LAT...LON 2715 8017 2717 8020 2720 8022 2719 8025
2715 8026 2719 8027 2719 8030 2722 8029
2726 8033 2721 8026 2722 8022 2727 8024
2723 7982 2697 7973 2697 8009
TIME...MOT...LOC 1836Z 081DEG 19KT 2708 8010
$$
KELLYWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 9:30 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 25, 9:30 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EDT SAT AUG 25 2012 .DISCUSSION... ...TROPICAL STORM WATCH IN EFFECT FOR INDIAN RIVER...SAINT LUCIE...MARTIN...AND OKEECHOBEE COUNTIES... ALL EYES REMAIN ON TROPICAL STORM ISAAC THIS MORNING AS IT PULLS AWAY FROM HAITI AND HEADS TOWARDS FAR EASTERN CUBA...EXPECTED TO PULL NORTH OF CUBA BY LATER TONIGHT AND HEAD INTO THE FLORIDA STRAITS ON SUNDAY. THE PENINSULA REMAINS UNDER THE INFLUENCE OF A WEAKENING UPPER LEVEL TROUGH AND DEPARTING 55KT 250MB JET. MOST OF THE REGION REMAINS IN THE FAVORED RIGHT REAR QUADRANT...WHICH IS WHAT SPARKED THE LARGE AREA OF SHOWERS AND STORMS OVER THE LOCAL ATLANTIC AND SOUTHEAST FLORIDA COAST THIS MORNING. THE INFLUENCE FROM THIS FEATURE IS EXPECTED TO BE WITH US THROUGH THE DAY...SLOWLY GIVING WAY TO THE INFLUENCE OF THE OUTER PERIPHERY FROM ISAAC LATER THIS EVENING. BREEZY ONSHORE FLOW WILL CONTINUE TO STRENGTHEN THROUGH THE DAY...ESPECIALLY ALONG THE COAST AS THE SURFACE GRADIENT INCREASES. THIS WILL CONTINUE TO BRING SHOWERS AND A FEW THUNDERSTORMS ONSHORE...WITH THE HIGHEST COVERAGE SOUTH OF CAPE CANAVERAL ALONG THE SPACE AND TREASURE COASTS. THESE SHOWERS AND STORMS HAVE BEEN PRODUCING GUSTY WINDS UP TO 40 MPH...AND DON'T EXPECT THIS TO CHANGE THROUGH THE DAY. DAYTIME HEATING ACROSS THE INTERIOR WILL ALLOW THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS LATER THIS AFTERNOON. HAVE INCREASED POPS BASED ON THE CURRENT TRENDS AND MODELS...FROM 40-50 PERCENT FOR OSCEOLA-BREVARD COUNTY SOUTH TO ONLY 20 PERCENT FOR NORTHERN LAKE AND VOLUSIA COUNTIES. FORECAST UPDATES AND POSSIBLE ADJUSTMENTS TO THE EXTENT OF TROPICAL STORM FORCE WINDS WILL BE ADDRESSED DURING THE DAY AS FORECASTS FOR ISAAC ARE REFINED. FROM PREVIOUS DISCUSSION... SUN-TUES...FORECAST FROM LATE WEEKEND INTO EARLY NEXT WEEK CONTINUES TO RELY HEAVILY ON THE TRACK AND INTENSITY OF ISAAC. LATEST NHC TRACK...WHICH FOLLOWS CLOSELY RECENT RUNS OF THE GFS...EMERGES THE SYSTEM FROM CUBA LATE SATURDAY. THIS WOULD LEAD TO LESS TIME OVER LAND AND THE OPPORTUNITY FOR ADDITIONAL STRENGTHENING AS IT MOVES NORTHWEST INTO THE FLORIDA STRAITS SATURDAY NIGHT. THIS IN ADDITION TO THE LARGE AREA OF TROPICAL STORM FORCE WINDS AWAY FROM THE CENTER COULD LEAD TO TROPICAL STORM CONDITIONS MOVING INTO OKEECHOBEE COUNTY... THE TREASURE COAST AND ADJACENT COASTAL WATERS AS EARLY AS LATE SUNDAY MORNING. TROPICAL STORM WATCHES HAVE BEEN RAISED FOR THESE AREAS FOR THESE POTENTIAL IMPACTS. ALL PERSONS IN EAST CENTRAL FLORIDA NEED TO CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST FORECAST ON ISAAC THROUGH THE WEEKEND AS THE POTENTIAL FOR ADDITIONAL TROPICAL STORM WATCHES OR WARNINGS MAY BE NEEDED DEPENDING ON EXACT TRACK/STRENGTH OF ISAAC. WITH ISAAC EXPECTED TO DRAW CLOSER TO THE EASTERN GULF SUNDAY INTO MONDAY...SQUALLS WITH STRONG GUSTY WINDS WILL INCREASE OVER THE AREA BRINGING THE POTENTIAL FOR SOME HEAVY AND POTENTIALLY FLOODING RAINFALL. PROJECTED PATH INTO THE EASTERN GULF WILL ALSO CONTINUE TO KEEP EAST CENTRAL FLORIDA IN CONDUCIVE AREA FOR TORNADOES IN OUTER RAINBANDS. && .AVIATION...SCT SHRA/ISOLD TSRA OVER LCL ATLC MOVING ONSHORE COAST SOUTH OF KTTS THROUGH THE PERIOD WITH TEMPO MVFR/IFR CONDITIONS. ADDITIONAL SHRA/TSRA DEVELOPING AFTER 15Z FOR AREAS NORTH AND WEST OF KISM-KDAB. SHOWERS AND STORMS COULD CONTAIN WIND GUSTS UP TO 40KTS. && .MARINE... TODAY/TONIGHT...GRADIENT FLOW AROUND THE PERIPHERY OF TS ISAAC WILL LEAD TO INCREASING ONSHORE FLOW TODAY AND TONIGHT. SEA STATE WILL INCREASE AS A RESULT WITH SIGNIFICANT WAVE HEIGHTS REACHING 4-6FT OVER THE WATERS BY THIS AFTERNOON. A TROPICAL STORM WATCH IS IN EFFECT FOR THE WATERS SOUTH OF SEBASTIAN INLET...AND MARINERS SHOULD STAY ABREAST OF THE SITUATION AS ANY CHANGES IN THE TRACK OF ISAAC MAY REQUIRE AN EXPANSION OF WATCHES AND WARNINGS INTO THE REMAINDER OF THE WATERS. REGARDLESS...SMALL CRAFT SHOULD REMAIN IN PORT STARTING LATE TONIGHT. SUN-WED...FORECAST CONTINUES TO REMAIN HIGHLY DEPENDENT ON THE TRACK/INTENSITY OF ISSAC. THE POTENTIAL FOR TROPICAL STORM CONDITIONS OVER THE WATERS SOUTH OF SEBASTIAN INLET AS EARLY AS SUNDAY HAS PROMPTED THE ISSUANCE OF TROPICAL STORM WATCHES OVER THIS AREA. MARINERS SHOULD CONTINUE TO MONITOR LATEST FORECAST ON ISSAC AS ADDITIONAL TROPICAL STORM WATCHES OR WARNINGS MAY BE NEEDED INTO THE WEEKEND. REGARDLESS HAZARDOUS BOATING CONDITIONS ARE EXPECTED TO EXIST OVER ALL THE COASTAL WATERS AS ISAAC IS EXPECTED TO MOVE NORTHWEST INTO THE FLORIDA STRAIGHTS AND TOWARD THE KEYS/SW FL COAST SUNDAY EVE AND EASTERN GULF EARLY NEXT WEEK. && && MOSES/KELLY/BLOTTMAN/BOWEN
Hazardous weather outlook, Aug 25, 4:51 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 451 AM EDT SAT AUG 25 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 451 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS CONTAINING A FEW LIGHTNING STORMS WILL MOVE ASHORE MAINLY ALONG THE SPACE AND TREASURE COASTS TODAY. ISOLATED STORMS WILL BE POSSIBLE OVER INLAND AREAS THIS AFTERNOON AS UNSETTLED CONDITIONS PUSH INLAND FROM THE COAST AND ATLANTIC WATERS. PERIODS OF LOCALLY HEAVY RAIN ALONG WITH WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ALONG WITH OCCASIONAL LIGHTNING. .FLOOD IMPACT... RAIN AMOUNTS OF NEARLY 2 INCHES WILL BE POSSIBLE IN A RELATIVELY BRIEF PERIOD MAINLY FROM FORT PIERCE TO STUART AND JUPITER AS WELL AS INLAND AREAS TO INDIANTOWN AND THE CITY OF OKEECHOBEE. THIS WILL PRODUCE NUISANCE FLOODING OF SOME ROADWAYS AND LOW SPOTS. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND A FEW STRONG STORMS MOVING ASHORE ALONG THE TREASURE COAST...MAINLY SOUTH OF SEBASTIAN INLET WILL PRODUCE SOME WIND GUSTS BRIEFLY EXCEEDING 34 KNOTS. AREA LAKES MAY SEE STRONG GUSTS AS WELL MAINLY IN THE AFTERNOON. .WIND AND SEA IMPACT... DETERIORATING SEA STATE BY THIS AFTERNOON WILL BE ASSOCIATED WITH THE PERIPHERAL EFFECTS FROM APPROACHING TROPICAL CYCLONE ISAAC. REFER TO MARINE FORECASTS AND STATEMENTS FOR THE LATEST INFORMATION. SMALL CRAFT ARE ENCOURAGED TO REMAIN IN PORT SOUTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. REFER TO THE LATEST TROPICAL STORM LOCAL STATEMENT ON ISAAC CURRENTLY MOVING NORTHWEST TOWARD EASTERN CUBA AND THE FLORIDA STRAITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:08 PM EDT | Tropical Storm Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 43 hr |
| Aug 25, 12:25 AM EDT | Special Weather Statement | MLB | Brevard | 50 min |
| Aug 25, 12:26 AM EDT | Special Weather Statement | MLB | Saint Lucie | 49 min |
| Aug 25, 12:52 AM EDT | Special Weather Statement | MLB | Indian River | 53 min |
| Aug 25, 11:17 AM EDT | Tropical Storm Warning | MLB | Okeechobee | 36 hr |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.